Alert archive / Mississippi / Tornado Warnings in 2010
Tornado Warning 14, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at May 15, 2010, 7:49 PM CDT for Harrison County, Mississippi. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 15, 2010, 7:49 PM CDT (00:49 UTC)
- Expired
- May 15, 2010, 8:15 PM CDT
- In force
- 26 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
County Harrison County, MS
The radar
The Mobile radar (KMOB), 101 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 15, 7:52 PM CDT | TORNADO | 4 Nw Gulfport Airport, MS | OBSERVER AT KGPT REPORTING FUNNEL CLOUD TO THE NW OF THE AIRPORT MOVING NW 8 MPH. MODERATE ROTATION NOTED ON KLIX WSR-88D SRM. PUBLIC REPORTS OF WATERSPOUT MOVING ONSHORE WITH THIS STORM NEAR PASS CHRISTIAN WAL-MART AT 719 PM...RELAYED BY WLOX-TV 13 MET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 0.8 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1373 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 626 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
222
WFUS54 KLIX 160049
TORLIX
MSC047-160115-
/O.NEW.KLIX.TO.W.0014.100516T0049Z-100516T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
749 PM CDT SAT MAY 15 2010
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHWESTERN HARRISON COUNTY IN SOUTHERN MISSISSIPPI...
THIS INCLUDES THE CITIES OF PASS CHRISTIAN AND LONG BEACH...
* UNTIL 815 PM CDT
* AT 743 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR PASS
CHRISTIAN...OR WEST OF LONG BEACH...MOVING NORTH AT 15 MPH. THIS
STORM WAS MOVING ONSHORE FROM THE MISSISSIPPI SOUND.
* THE TORNADO WILL BE NEAR...
LONG BEACH BY 755 PM CDT...
7 MILES SOUTHWEST OF LYMAN BY 815 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORKBENCH OR OTHER
PIECE OF STURDY FURNITURE. SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3035 8913 3030 8927 3032 8929 3034 8929
3035 8928 3037 8928 3037 8931 3057 8933
3057 8910
TIME...MOT...LOC 0048Z 181DEG 14KT 3034 8924
$$
24/RR1 follow-up statement
116
WWUS54 KLIX 160115
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
815 PM CDT SAT MAY 15 2010
MSC047-160123-
/O.EXP.KLIX.TO.W.0014.000000T0000Z-100516T0115Z/
HARRISON MS-
815 PM CDT SAT MAY 15 2010
...THE TORNADO WARNING FOR SOUTHWESTERN HARRISON COUNTY WILL EXPIRE
AT 815 PM CDT...
THE ROTATION WITH THIS STORM...AS INDICATED BY NWS DOPPLER
RADAR...WAS WEAKENING AS IT MOVED FARTHER INLAND. THIS TORNADO
WARNING WILL BE ALLOWED TO EXPIRE.
ANOTHER TORNADO WARNING IS NOW IN EFFECT UNTIL 830 PM FOR A
WATERSPOUT ABOUT TO MOVE ASHORE NEAR BAY ST LOUIS AND MOVING
NORTHEAST AT 20 MPH. PERSONS NEAR THE COAST OF EASTERN HANCOCK
COUNTY AND IN THE UPPER PORTIONS OF THE BAY OF ST LOUIS NEAR
DIAMONDHEAD SHOULD TAKE COVER NOW.
LAT...LON 3035 8913 3030 8927 3032 8929 3034 8929
3035 8928 3037 8928 3037 8931 3057 8933
3057 8910
TIME...MOT...LOC 0113Z 185DEG 7KT 3043 8924
$$
24/RRWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at May 15, 3:38 PM CDT, 4 hours 11 minutes earlier.
Area forecast discussion, May 15, 3:38 PM CDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 338 PM CDT SAT MAY 15 2010 .SHORT TERM... A WEAK MESOSCALE BOUNDARY EXTENDING ALONG THE I-10 CORRIDOR FROM WESTERN LOUISIANA INTO THE CWA WILL CONTINUE TO SERVE AS FOCUSING MECHANISM FOR CONVECTION THROUGH THE EVENING HOURS. THESE THUNDERSTORMS WILL BE SLOW MOVING DUE TO WEAK MID AND UPPER LEVEL WINDS...AND WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL OF UP TO 2 TO 3 INCHES. AS DIURNAL FORCING WEAKENS OVERNIGHT...THE THUNDERSTORM ACTIVITY SHOULD BEGIN TO WANE. HOWEVER...ENOUGH CONVERGENCE ALONG THE BOUNDARY AND A BROAD AREA OF LIFT ALOFT WILL SUPPORT CONTINUED SCATTERED SHOWERS LATE TONIGHT INTO EARLY TOMORROW MORNING. HEADING INTO THE AFTERNOON HOURS...VERY SIMILAR CONDITIONS TO TODAY ARE EXPECTED...WITH ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS AND LOCALLY HEAVY RAINFALL. COVERAGE MAY BE A BIT HIGHER TOMORROW...AND HAVE WENT WITH HIGH END LIKELY POPS TO REFLECT THIS...AS A WEAK UPPER LEVEL SHORT WAVE TROUGH SLIDES THROUGH THE GULF SOUTH. THE POTENTIAL FOR LOCALIZED STREET FLOODING WILL BE HIGH TOMORROW...DUE TO SLOW MOVEMENT OF ANY CONVECTION. THE FIRST SHORTWAVE TROUGH WILL PULL TO THE EAST TOMORROW NIGHT. IN THE WAKE OF THIS TROUGH...A BRIEF BREAK IN CONVECTIVE ACTIVITY IS EXPECTED...AS SOME WEAK NEGATIVE VORTICITY ADVECTION TAKES HOLD. HOWEVER...THIS BREAK WILL BE VERY BRIEF...AS THE MAIN TROUGH AXIS...ASSOCIATED WITH AN UPPER LEVEL LOW OVER THE MIDWEST WILL SWING INTO THE REGION. A COLD FRONT WILL ACCOMPANY THIS MAIN TROUGH AXIS...AND SERVE AS THE FOCUS FOR ADDITIONAL CONVECTIVE ACTIVITY ON MONDAY. THE THUNDERSTORM ACTIVITY SHOULD BE MAINLY FOCUSED ALONG THE FRONT...AND BE LINEAR IN NATURE...AS THE OVERALL FLOW IS EXPECTED TO UNIDIRECTIONAL FROM THE SURFACE TO THE MID- LEVELS. THE CONVECTION SHOULD PULL OFFSHORE LATE MONDAY NIGHT...AS THE FRONT STALLS OVER THE COASTAL WATERS. .LONG TERM... BY TUESDAY...A MUCH QUIETER AND DRIER REGIME WILL BEGIN TO TAKE HOLD OF THE FORECAST AREA. THE TROUGH AXIS WILL SLIDE TO THE EAST...AND THE WEAK FRONTAL BOUNDARY WILL BE OVER THE COASTAL WATERS. THERE MAY BE SOME ISOLATED CONVECTION NEAR THE FRONT...BUT DRY CONDITIONS ARE EXPECTED OVER LAND. HEADING INTO WEDNESDAY AND THURSDAY...UPPER LEVEL RIDGING WILL BUILD OVER THE CWA...ALLOWING FOR CLEARING SKIES AND LOWER HUMIDITIES. TEMPERATURES WILL BE COOL IN THE MORNING...WITH LOWS DIPPING INTO THE UPPER 50S ACROSS NORTHERN ZONES WEDNESDAY AND THURSDAY...BUT DAYTIME HIGHS WILL CLIMB BACK INTO THE MIDDLE TO UPPER 80S. THIS LARGER DIURNAL RANGE WILL BE DUE TO A DRIER AIRMASS...AND CLEAR SKIES. THE UPPER LEVEL RIDGE WILL BEGIN TO SLIDE TO THE EAST LATE THURSDAY...AND SHOULD BE WELL EAST OF THE REGION BY FRIDAY. AT THE SAME TIME...A SLOW MOVING UPPER LEVEL LOW WILL MOVE INTO THE PLAINS STATES. A BROAD AREA OF ASCENT ALOFT...AND INCREASING MOISTURE FROM A DEVELOPING ONSHORE FLOW WILL ALLOW FOR ISOLATED SHOWERS BY THURSDAY NIGHT. BY FRIDAY...THE UPPER LEVEL LOW AND ASSOCIATED SURFACE REFLECTION WILL PULL THROUGH THE LOWER MISSISSIPPI VALLEY. HAVE WENT WITH CHANCE POPS FOR FRIDAY TO REFLECT THIS PASSING UPPER LEVEL FEATURE. THE LOW WILL PULL TO THE EAST BY SATURDAY...BUT LINGERING MOISTURE AND A WEAK BOUNDARY IN THE REGION MAY LEAD TO AN ISOLATED SHOWER OR THUNDERSTORM DEVELOPING. HAVE KEPT SLIGHT CHANCE POPS IN FOR THE UPCOMING WEEKEND TO REFLECT THIS RISK. TEMPERATURES WILL ALSO BE SLIGHTLY COOLER DURING THE DAY ON FRIDAY AND SATURDAY...WITH OVERNIGHT LOWS CLIMBING BACK TO NEAR 70 DEGREES. && .AVIATION... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL AFFECT ALL SIX TAF SITES THROUGH 23Z. SKY IS CHAOTIC WITH PREVAILING CEILING BETWEEN 2500 AND 3500 FEET BUT BREAKS WILL YIELD CEILING AROUND 10KFT AT TIMES. AFTER 01Z AND DIMINISHING CONVECTION...PREVAILING CEILINGS BETWEEN 2500 AND 3500 FT AND MVFR CONDITION WILL BE THE RULE OVERNIGHT...WITH LOWERED VISIBILITY READINGS IN FOG DOWN TO HALF MILE AT TIMES AT MCB. CONVECTION IS POSSIBLE AGAIN BETWEEN 09 AND 13Z AT MSY. ANOTHER WAVE WILL APPROACH THE AREA AROUND 12Z SUNDAY MORNING AND TAP THE MOISTURE LADED UNSTABLE ATMOSPHERE ALONG THE COAST. && MARINE... A RELATIVELY TIGHT PRESSURE GRADIENT WILL RELAX TONIGHT AND ALLOW WINDS TO DECREASE ON THE COASTAL WATERS. LOW CENTERED OVER NORTHEAST TEXAS WILL MOVE EAST AND DRAG A COLD FRONT TO THE COAST MONDAY. THE FRONT IS FORECAST TO SLOWLY MOVE NORTH INTO THE COASTAL WATERS TUESDAY. STRONGEST WINDS WILL LIKELY OCCUR THIS AFTERNOON AND TONIGHT AROUND 15 KNOTS THIS EVENING. HOWEVER...WINDS WILL DECREASE AND REMAIN LESS THAN 15 KNOTS THROUGH THURSDAY. .PRELIMINARY POINT TEMPS/POPS... MCB 68 82 67 83 / 60 70 40 60 BTR 68 83 68 84 / 60 70 40 60 ASD 69 80 68 83 / 60 70 40 60 MSY 72 82 71 83 / 60 70 40 60 GPT 70 81 70 83 / 60 70 40 60 PQL 70 81 69 83 / 60 70 40 60 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. && 32
Hazardous weather outlook, May 15, 7:37 PM CDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 737 PM CDT SAT MAY 15 2010 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-161130- PASCAGOULA TO SW PASS MISSISSIPPI RIVER OUT 20 NM- PASCAGOULA TO SW PASS MISSISSIPPI RIVER 20-60 NM OUT- SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER OUT 20 NM- SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER 20-60 NM OUT-AMITE- ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LAKES PONTCHARTRAIN AND MAUREPAS- LIVINGSTON-LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES- LOWER ST BERNARD-LOWER TERREBONNE-ORLEANS-PEARL RIVER-PIKE- POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-ST JOHN THE BAPTIST- ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-UPPER LAFOURCHE- UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-WALTHALL- WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 737 PM CDT SAT MAY 15 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THE EARLY EVENING HOURS. SEVERE THUNDERSTORMS ARE NOT ANTICIPATED BUT SOME STORMS MAY BECOME STRONG WITH WIND GUSTS TO 40 MPH IN SQUALLS...OCCASIONAL TO FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL. AN ISOLATED WATERSPOUT MAY ALSO DEVELOP OVER THE COASTAL WATERS AND TIDAL LAKES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED TO OCCASIONALLY NUMEROUS THUNDERSTORMS ARE EXPECTED SUNDAY AND MONDAY AS A SLOW MOVING FRONT SLIDES INTO THE REGION. SEVERE THUNDERSTORMS ARE NOT EXPECTED...BUT A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE. THESE STRONGER STORMS COULD PRODUCE WIND GUSTS TO 40 MPH...FREQUENT LIGHTNING...AND LOCALLY HEAVY RAINFALL. SOME STREET FLOODING MAY BE POSSIBLE IN AREAS OF HEAVY RAINFALL. AN ISOLATED WATERSPOUT MAY ALSO DEVELOP OVER THE COASTAL WATERS AND TIDAL LAKES. THE MISSISSIPPI RIVER AT RED RIVER LANDING IS EXPECTED TO RISE ABOVE FLOOD STAGE MONDAY MORNING AND CREST ON THURSDAY. THE ATCHAFALAYA RIVER AT MORGAN CITY IS ALSO ABOVE FLOOD STAGE. REFER TO THE LATEST RIVER FLOOD STATEMENTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 32
In the hours before
Local storm report, May 15, 3:48 PM CDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
348 PM CDT SAT MAY 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0711 AM TORNADO 3 SW LAPLACE 30.04N 90.51W
05/15/2010 F0 ST. JOHN THE BAPTI LA EMERGENCY MNGR
EF0 TORNADO CONFIRMED BY NWS STORM SURVEY. DAMAGE WAS IN
LUCY ON RIVER ROAD. THERE WERE NO INJURIES OUTSIDE OF
CUTS FROM FLYING DEGRIS. TORNADO PATH WAS 100 YARDS LONG
AND 50 FEET WIDE.
&&Local storm report, May 15, 3:51 PM CDT, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
351 PM CDT SAT MAY 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0711 AM TORNADO 3 SW LAPLACE 30.04N 90.51W
05/15/2010 F0 ST. JOHN THE BAPTI LA EMERGENCY MNGR
EF0 TORNADO CONFIRMED BY NWS STORM SURVEY. DAMAGE TO A
MOBILE HOME WAS IN LUCY ON RIVER ROAD. THERE WERE NO
INJURIES OUTSIDE OF CUTS FROM FLYING DEGRIS. TORNADO PATH
WAS 100 YARDS LONG AND 50 FEET WIDE.
&&The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 7:31 PM CDT | Tornado Warning | LIX | Harrison | 29 min |
| May 15, 8:07 PM CDT | Tornado Warning | LIX | Hancock, Harrison | 23 min |
| May 16, 1:35 AM CDT | Areal Flood Advisory | LIX | Harrison, Jackson | 115 min |
| May 16, 8:53 AM CDT | Flash Flood Warning | LIX | Harrison, Jackson | 3 hr |
| May 16, 9:46 AM CDT | River Flood Warning | LIX | Harrison | 24 hr |
| May 16, 9:47 AM CDT | Tornado Warning | LIX | Jackson | 28 min |
Nearby
Tornado Warnings in Mississippi, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.